Forum

Just been to see GP

I went to discuss about the amount of breast cancer that has hit my family but while I was there I mentioned my symptoms and he reckons the dizziness and balance problems are vertigo but couldn’t explain any of the other things. I asked for a copy of the referral letter to the useless neuro (the one who said it was my age!) and in it it says the MRI in 2009 showed prominent perivascular space in the right basal ganglia. Nothing has ever been said about it, does anyone know what it means in English (I know Karen is away) I have googled it but I can’t understand the explanations. Thanks Xx

I asked for something for the pain but he just ignored me and the consultation was ended.

Hi Nikkinakkinoo. I am sorry your GP is pretty useless. Can you change GPs? My GP was equally as rubbish; I changed and now have a GP who is both supportive and helpful. Are there many GPs in the practise? I can’t answer your questions but I wish you luck and hope you find out soon xx

heynhun…sorry to hear you hada bad appt with useless gp…I would certainly look at another…how can they ignore your request for pain relief…they have a duty of care. Re MRI yes Karen will be able to tell you more on this…units common for them not to tell you all the findings on an mri which is wrong. I had one in 1994 and was only ever told of the spina bifida occulta which isa birth defect. I gota copy for the physio in 2010 and was shocked to see I have a partial lesion on spinal cord in thorasic spine, and extra vertebral disc and smorls nodes in my lumbar spine. I was furious about this… maybe you could call the neuro secretary and ask for an explanation of the MRI finding and get them to put it in some kind of context… em

Well I have left a message for my epilepsy nurse telling her to just forget about everything. I’m so fed up of being treated like a fraud that I’ve decided to just get on with things on my own. The neuro didn’t even seem to believe my epilepsy diagnosis so I’m coming off my meds and going it alone. No point in coming on here anymore either so thank you all for all the support and advice you truly are wonderful people. Take care everyone Xxx

Hi I dont know you but I really identified with your frustration and anger and just wanted to say please dont push this website and the people away, I too got to the stage you are at ie feeling as though you are a fraud and making it up, I once spent three weeks in hospital with no feeling in one side and was told repeatdly by consultants and nurses that I was putting it on…as if one would choose to spend three weeks in a hospital being treated like dirt it nearly drove me to suicide…HOWEVER i knew my body and thats what I kept repeating when I doubted myself.

Please don`t come off your meds without supervision, although I can understand your reasoning, you have been put on them for a reason and it can be dangerous to just stop suddenly, make a list of the problems you are experiencing even silly insignificant ones 2, see different GP, 3, try and take a good friend with you as moral support, 4, break down if you have to, it is your right to be heard after all and finally refuse to leave if needs be until they have addressed your pain, I know it seems hard but sometimes we have to be strong forourselves after all we know ourselfs best.

Take care

Nikki you really aren’t a fraud! Reading the numerous posts from people just like you that have had to suffer scepticism from the doctor, neuro and various other consultants should tell you that.

I’m not an expert so please don’t take my word for gold but the basal ganglia / periventricular is a area in the brain it’s near the lakes of fluid (ventricles) that are in your brain. Periventricular space (if I’m reading this correctly as I don’t have the context of the whole report and am not a specialist) is sort of implying that there’s a space or a gap of some sort in this area which isn’t usually found. When we have active inflammation it shows up as white lesions on an MRI - in time as these lesions become old sometimes black holes or space can develop where the old inflammation was though not always. This can happen with MS as well as some other disorders as far as I’m aware.

Hopefully that’s helped you a little. I’ve just seen your second post and response that:-

We’re allowed our moments of frustration,tears, anger and hate. But please don’t do yourself harm by coming off your drugs all at once. You know in your heart these symptoms aren’t made up and you’re suffering even if the doctors don’t believe it- I’d hate to see an action you’ve taken out of anger or frustration affect your longterm health.

It’s sad if you are leaving - sort of feel like we’ve failed you. Regardless of what you have or end up having the support about different symptoms and the way to get to a diagnosis is invaluable. But I guess you have to do what feels right to you. Hopefully you’ll be back when you’re ready Nikki.

Reemz

X

Nikki for gods sake dont stop your epilepsy meds in frustration of it all…I have seen the effects on non compliant service users.

Dont do it please.

I hope today you have settled a little and realised this is the worst time to push us away,as you will need the support more than ever.

Would now be a good time to change doctors? Have you got local people to advise you on another practice they go too.

Take care…and please take your meds.

Pip

Thanks for your kind words but I still feel the same today. Have spoken to my eppy nurse who is lovely but I dont feel any better. Both the neuro and gp made me feel like a total fraud and have me doubting myself, maybe it is all in my head. I didnt take my meds this morning and feel fine so maybe I am faking it. I dont feel I can be of any use here and I guess I dont really belong.

Hi Nikki Follow this link http://www.nlm.nih.gov/medlineplus/ency/article/000737.htm It gives good ms advice, even though it’s American and talks about nasal gangli, an area deep in the brain. Hope this helps Mike x

Thanks for the link mike but I won’t need it anymore. Thanks everyone Xx

Nikki it takes a few days for the worst effects of no epilepsy meds to take place…please dont stop them.

I know I have upset you in the past by just saying things as they are, but the seizure that will surely come from lack of meds is likely to be different to your normal ones and who is there to take care of you and the kids??

I cant begin to imagine how you are feeling with it all but please at least take the epilepsy meds if nothing else.

Have you got a support network at home…I’m sorry I cant remember if you have.If you havent please dont shut down,let it all out on here.

Take care

Pip

Pip you have never upset me, I prefer people to speak honestly. Thank you. You are right about my epilepsy meds and I have started taking them but I am going to see if my epilepsy neuro agrees with the @!!***@@? I saw last that I am an old hormonal fake.

I’m sorry for being such a misery but I really don’t know where to go now. I am in pain all the time, I can’t think straight or even walk straight and no one will help me. I just want it to go away.

My hubby is great but he doesn’t really understand. I have spent 3 days crying, I can’t even play with my kids properly.

I just don’t feel I have the right to be here when essentially the neuro and gp are saying there is nothing wrong.